MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure cat 7 catheter, marksman (medtronic microcatheter), (b)(4) (asahi intec.Guidewire) were used to place a microcatheter into m1 and advanced cat 7 catheter.However, because of severe meandering anatomy, the product was worn out, thus a new cat 7 + phenom 27 (medtronic microcatheter) + (b)(4) were used.No allegations against cat 7 catheter.Cat 7 catheter could not be advanced much, but phenom 27 microcatheter could be advanced to the periphery, so the stent (subject device) was deployed from there.At this time, the stent (subject device) deployed normally, and there was no feeling of any stuck nor resistance.The stent (subject device) was inserted into the phenom 27 microcatheter and was able to advance to the lesion without any particular resistance, so it was unsheathed there.Leaving the stent (subject device) in place, an attempt was made to remove the phenom 27 microcatheter, hoping that by removing the phenom 27 microcatheter, cat 7 catheter would be advanced, and removed the phenom 27 microcatheter as usual.When phenom 27 microcatheter was removed as usual without any resistance, there was no wire that was supposed to come out, and when it was checked, it was found that the stent (subject device) had not been deformed and the delivery wire was coming out from the proximal end of the microcatheter that was removed, and when the delivery wire we removed from the microcatheter and checked, there was no stent, only the delivery wire was retrieved.A cbct (cone-beam computed tomography systems) was then taken, and it was confirmed that the stent (subject device) was in place in the deployed position.Retrieval with a snare was considered but no snare was used, at this point, the procedure was completed with the stent in place which was supposed to be retrieved, considering that the patient was in the same condition as when he was admitted (not recanalized, but no bleeding or other problems had occurred).
 
Event or Problem Description
It was reported that during procedure cat 7 catheter, marksman (medtronic microcatheter), chikai-14 200cm (asahi intec.Guidewire) were used to place a microcatheter into m1 and advanced cat 7 catheter.However, because of severe meandering anatomy, the product was worn out, thus a new cat 7 + phenom 27 (medtronic microcatheter) + chikai-14 200cm were used.No allegations against cat 7 catheter.Cat 7 catheter could not be advanced much, but phenom 27 microcatheter could be advanced to the periphery, so the stent (subject device) was deployed from there.At this time, the stent (subject device) deployed normally, and there was no feeling of any stuck nor resistance.The stent (subject device) was inserted into the phenom 27 microcatheter and was able to advance to the lesion without any particular resistance, so it was unsheathed there.Leaving the stent (subject device) in place, an attempt was made to remove the phenom 27 microcatheter, hoping that by removing the phenom 27 microcatheter, cat 7 catheter would be advanced, and removed the phenom 27 microcatheter as usual.When phenom 27 microcatheter was removed as usual without any resistance, there was no wire that was supposed to come out, and when it was checked, it was found that the stent (subject device) had not been deformed and the delivery wire was coming out from the proximal end of the microcatheter that was removed, and when the delivery wire we removed from the microcatheter and checked, there was no stent, only the delivery wire was retrieved.A cbct (cone-beam computed tomography systems) was then taken, and it was confirmed that the stent (subject device) was in place in the deployed position.Retrieval with a snare was considered but no snare was used, at this point, the procedure was completed with the stent in place which was supposed to be retrieved, considering that the patient was in the same condition as when he was admitted (not recanalized, but no bleeding or other problems had occurred).
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history review) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the core wire was fractured 199.8cm from prox of core wire and the retriever shaped section was not returned as it remains in the patient.The device was returned with a non-stryker catheter and there was blood on the hub.The non-stryker catheter was found to be damaged.A functional test was not required as the fracture was confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device was returned, and it was confirmed that the retriever core wire was fractured proximal to the stent portion of the retriever.Additional information and images provided by customer confirmed the stent portion of the retriever was left in the patient anatomy.Based on the condition of the returned devices and the provided images, the subject device may have fractured due to the severe meandering anatomy.It is probable that there were procedural and/or anatomical factors present during the clinical procedure which caused the event.An assignable cause of 'procedural factors' will be assigned to the as reported ¿un-retrieved device fragments¿ and the as reported/as analyzed code 'retriever core wire broken during use', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14061949
Report Number3012931345-2022-00077
Device Sequence Number4614743
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000054051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT 7 CATHETER (STRYKER).; CHIKAI 14 200CM (ASAHI INTEC. GUIDEWIRE).; MARKSMAN (MEDTRONIC MICROCATHETER).; PHENOM 27 (MEDTRONIC MICROCATHETER).
Outcome Attributed to Adverse Event Other;
Patient SexFemale